just a quit not to ask if other people have become bleeders on ibutrinib? Every time I get a cut I bleed a lot! I also have got staph infection the two times I have cut myself both time while cooking. My platelets are not out of whack so i am a bit puzzled. Also, if I bruise it takes forever to heal. I also get little red dots on my face, legs, wherever that appear and then go away. any help, or alternative ideas would be helpful! Merry Happy Christmas!!!! xoxox

11 Replies

  • Have you had drug for Staphs such as LINEZOLID - ORAL (Zyvox)? I found descriptions that one of the side effects of this drug is bruising/bleeding. If so you had better tell your doctor. I am sorry for poor English.


  • that's interesting because that is a drug they give you so you won't develop cold sores/herpes. thanks you. will ask!

  • whoops. this is not the drug I have been prescribed. thank you though!

  • My husband has been on ibrutinib now for about 6 months. Since being diagnosed with CLL he has had a big problem with bruising but since the ibrutinib it is not as bad but still an issue, skin does tear easily. He does find that the bruises clear up faster. He is having a problem with aching muscles though. Everyone reacts to differently to CLL, no one size fits all, so maybe it is they same with the side effects or ibrutinib.


  • thank you!

  • I am 61 and have had CLL for 4 years. My WBC is 33.3, RBC 153 and platelets 22 with lymphocytes at 27.3 . I have never had any CLL treatments however, my skin both tears and bruises very easily. I have petechiae all over and every bone and connective tissue in my body takes turns aching. So it may not have anything to do with the Ibrutinib...just as my wife says...it is what it is. Hope you all have a Merry Christmas

  • thank you! and yes, merry christmas!

  • Bleeding has been noted in Clinical trials of Imbruvica (ibrutinib) as has brusing and petechiae...the small dots of blood. It is fairly rare and is seen more in patients on blood thinners... and those on higher dose of 4 pills a day to treat MCL...

    You should inform your doctor as soon as possible, so he can assess your situation.

    Don't let this carry on, it needs to be addressed...


  • I will inform my doctor and i am also going to make an appointment with Dr Keating since my own onc. seems to know very little about ibutrinib. thank you for your advice. n

  • Hi Nancyjo,

    Don't assume your "platelets are not out of whack" as numbers of platelets are only part of the ability to clot picture. Ibrutinib can affect bruising and bleeding which can be amplified by taking something as seemingly small as a baby aspirin (81mg) or drinking quinine water. Going to a CLL specialist is a good idea and note any and all supplements that might be related to the symptoms you are describing.

    Since you may have been prescribed Ibrutinib by an Onc with little knowledge of the drug, are you by any chance on any blood thinner - even aspirin? Another problem that has occurred when patients began getting access to Ibrutinib is the dosing. The effective dosing for CLL (Not MCL) is 420mg or three capsules per day. I just saw on the FDA website an incorrect dosing for a CLL context of 560mg per day. That dosage is only for MCL not CLL and might possibly lead to greater side effects in some patients.



  • Thank You. I am not on a blood thinner but do very occasionally take Tylenol. I am on three capsules a day. I will defiantly make an appointment with Dr Kipps. I now believe this is the smart thing to do. Merry Happy Holidays! NancyJo

You may also like...